Georgia, 2013

Damaging Wind in Georgia, June 7, 2013

June 7, 2013 · NWS CAE · 1 event in 1 county or zone

A couple of isolated severe thunderstorms occurred in Burke county producing some strong winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

A couple of isolated severe thunderstorms occurred in Burke county producing some strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 7, 4:47 PM EST, 48 minutes earlier.

Area forecast discussion, Jun 7, 4:47 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
547 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TS ANDREA CONTINUES TO MOVE NORTHWARD ALONG THE EASTERN SEABOARD
AND BE OVER NEW JERSEY BY DAYBREAK SATURDAY. A MOIST TROPICAL AIRMASS
WILL REMAIN OVER THE REGION THROUGH THE WEEKEND AND WITH AN UPPER
LEVEL TROUGH CROSSING THE AREA RESULT IN CHANCES OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SLIGHTLY DRIER AIR AND SUBSIDENCE HAS MOVED INTO THE AREA AS
ANDREA TRACKS ACROSS EASTERN NC INTO COASTAL VA. SOME CUMULUS HAS
DEVELOPED AS THE BREAKS IN THE CLOUDS HAS ALLOWED TEMPERATURES TO
RISE INTO THE LOWER AND MIDDLE 80S. UPPER LEVEL TROUGH CONTINUES
TO CROSS THE CENTRAL GULF STATES WITH SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL AND WESTERN GA...AND A FEW IN THE UPSTATE. EXPECT
SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE AREA
OVERNIGHT...MAINLY THE WESTERN MIDLANDS...WITH SOME BRIEF HEAVY
RAINFALL POSSIBLE. THIS WILL PRODUCE A MOSTLY CLOUDY NIGHT ACROSS
THE FORECAST AREA WITH OVERNIGHT LOWS AROUND 70.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
A SHORT WAVE SATURDAY LIFTS REMNANTS OF ANDREA AWAY TO THE
NORTHEAST WITH MORE SUMMER=LIKE DIURNAL ACTIVITY EXPECTED. AN
UPPER LOW DEVELOPS IN THE UPPER MISSISSIPPI VALLEY BY SUNDAY WITH
SOUTHWEST FLOW ALOFT OVER THE REGION. STILL ENOUGH MOISTURE FOR A
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY.
TEMPERATURES REBOUND WITH UPPER 80S SATURDAY AND AROUND 90 SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER HIGH WILL AMPLIFY OVER THE SOUTHERN PLAINS AS A LONG
WAVE TROUGH DEVELOPS IN THE EAST. UPPER PATTERN BECOMES MORE
PROGRESSIVE AGAIN AS WEAK FRONT APPROACHING FROM THE WEST BRINGS A
CHANCE OF CONVECTIVE ACTIVITY SUNDAY NIGHT THROUGH TUESDAY. A
BRIEF PERIOD OF DRY WEATHER TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
BUT ANOTHER SYSTEM BRINGS ANOTHER CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS FOR THURSDAY WITH HIGH PRESSURE
MOVING IN NEXT FRIDAY. NEAR NORMAL HIGH TEMPERATURES IN THE UPPER
80S TO NEAR 90 EARLY IN THE WEEK WITH MID 90S MID WEEK. OVERNIGHT
LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
MIX OF CONDITIONS THROUGH THE PERIOD.

TS ANDREA CONTINUES TO MOVE AWAY FROM THE REGION WITH SOME
SUBSIDENCE AND DRIER AIR CURRENTLY OVER THE REGION. AN UPPER LEVEL
TROUGH MOVING INTO WESTERN GA HAS TRIGGERED SHOWERS AND
THUNDERSTORMS AND EXPECT THESE TO CROSS THE AREA OVERNIGHT.
CONFIDENCE IN COVERAGE AND TIMING OF RAIN IS LOW...ESPECIALLY WITH
LOSS OF HEATING...HOWEVER HAVE INCLUDED FOR NEXT COUPLE OF HOURS
IN AGS/DNL AS CONVECTION IS CURRENTLY APPROACHING. MAIN ISSUE
OVERNIGHT WILL BE POTENTIAL FOR FOG AND STRATUS...AND WITH SURFACE
WINDS REMAINING 5 TO 7 KNOTS AND A LOW LEVEL JET OF 25 KNOTS OVER
THE AREA EXPECT MORE STRATUS THAN FOG. HAVE MAINTAINED MVFR/IFR
CIGS FOR THE EARLY MORNING HOURS AND WILL HANDLE FOG AS CONFIDENCE
IMPROVES.

EXTENDED AVIATION OUTLOOK...LATE NIGHT/EARLY MORNING RESTRICTIONS IN
FOG AND/OR STRATUS POSSIBLE EACH MORNING.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 7, 12:32 PM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
132 PM EDT FRI JUN 7 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-081732-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
132 PM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Robins AFB radar (KJGX), 114 km away, was scanning. The volume nearest the first event began at 22:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burke

When
June 7, 5:35 PM EST to 5:39 PM EST
Where
Burke County, 1.8 mi SW of Torbit Station
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
33.110, -82.250

Public reported trees down along Gay Road between William Tinley Road and Hwy 305. Also, numerous limbs were down and pea size hail occurred.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446736.